MDJunction - People Helping People
 
Ask a Question
11/07/2009 09:54 AM

Rifampin making me sick

granola71
granola71  
Posts: 107
Member

I have been on Rifampin for 5 weeks now. I have never felt worse. I kept thinking with time the feeling would get better. I am more depressed, my vision is bad, and I am too tired to function. ARGH!! I thought Rifampin would do me some good. Do you think maybe this med is just not a good one for me or is this a long herx reaction?

Thanks--very discouraged right now.

Patti

Reply

11/07/2009 12:10 PM
Betsy
Posts: 31
Member

i dont' know. my daughter took it too and felt awful. 150 mg daily and worked up to 600 mg daily. how much do you take?

11/07/2009 07:08 PM
toothfairy55
toothfairy55  
Posts: 3856
Senior Member

Both my daughter and I were on Rifampin 600mg a day with little or no side effects. Everyone reacts different. I would suggest you talk to your LLMD about this. Maybe its time to do a switch.

11/08/2009 09:14 AM
granola71
granola71  
Posts: 107
Member

I have worked my way up to 600 mg and have been on that for almost 5 weeks. I have had major depression, vision problems, extreme fatigue. Thanks for your replies!!

Doctor is changing me to Biaxin.

Patti


11/08/2009 09:33 AM
Betsy
Posts: 31
Member

our Lyme doc said that depression is one of the side effects of rifampin. I don't know how she is going to get through it. Best of luck to you. Please let us know how things go. where is your doctor and where do you live? it's such an isolating illness too.

Betsy


11/08/2009 12:02 PM
granola71
granola71  
Posts: 107
Member

Yes it is an isolating illness! I live in Arlington, Texas and I go to a doctor in Denton. I have lived with depression since I was 12. I can not take anymore right now--I have had to quit my job and I can barely take care of my child. I may have to try it again at another time. I am going with Amox and Biaxin for awhile now. I have not felt that bad in ages. Thanks for your response. Where are you located? Doctor?

Peace to You

Patti


11/08/2009 03:05 PM
toothfairy55
toothfairy55  
Posts: 3856
Senior Member

Biaxin worked well for the Bartonella. I will go back on it at some point if bart symptoms get worse.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved